Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 536, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2001, 5:09 PM CDT for Lincoln County, Mississippi. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 6, 2001, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 6, 2001, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:24 PM CDT | Hail 0.75 | Brookhaven, MS | |
| Jul 6, 5:35 PM CDT | Thunderstorm Wind | Brookhaven, MS | The roof of a residence was blown off, and several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2187 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 062210
SVRJAN
MSC085-062245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT FRI JUL 6 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 545 PM CDT
* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHEAST OF BOGUE CHITTO...OR ABOUT 8
MILES EAST OF BROOKHAVEN...MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BOGUE CHITTO AT 535 PM CDT
HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
LAT...LON 3157 9023 3166 9036 3138 9064 3134 9049
3149 9026What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:35 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 6, 3:35 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT FRI JUL 6 2001 ALL MODELS ARE IN AGREEMENT ON THE EXPANSION OF A 597 DM CENTRAL US RIDGE EASTWARD ACROSS THE LOWER MS VALLEY REGION THROUGH THIS WEEKEND...RESULTING IN LESS AFTN/EVENING CONVECTION AND INCREASING AFTN HEAT HUMIDITY. CURRENTLY...WIDELY SCATTERED TSTM ACTIVITY IS FIRING THIS AFTERNOON IN HIGH CONVECTIVE ENERGY ENVIRONMENT ACROSS THE FORECAST AREA...WITH CAPES CURRENTLY RUNNING 4000 TO 5000 J/KG. IN ADDITION WINFIELD LA PROFILER SHOWING MARKED INCREASE IN MID/UPPER LEVEL WIND FIELD AIDING ORGANIZED TSTM DEVELOPMENT OVER CNTRL LA. TO THIS POINT...TSTM ORGANIZATION NOT OCCURING OVER IMMEDIATE FORECAST AREA AND ISOLATED TO WIDELY SCATTERED COVERAGE AT BEST IS EXPECTED DURING EARLY EVENING HOURS. FOR SATURDAY THRU SUNDAY NIGHT...AS MENTIONED SENSIBLE HEAT AND HUMIDITY WILL INCREASE. EXPECT SAT TO BE HOTTEST OF TWO DAYS GIVEN EXPECTED LESSER CLOUD DEVELOPMENT. WILL HEADLINE ZONES WITH HEAT INDEX VALUES EXPECTED AROUND 105 SAT. A SLIGHT INCREASING IN DEEP MOISTURE CONTENT EXPECTED SUNDAY AND SHOULD BE ENOUGH TO TRIGGER ISOLATED AFTN/EVENING TSTMS MOST PLACES...ESPECIALLY IN SOUTHERN ZONE GROUPINGS WHERE ENHANCEMENT FROM SEA BREEZE FRONT WILL BE POSSIBLE MAKING COVERAGE A LITTLE BETTER. OVERALL...500 MB TEMPS ~-5 DEG C WILL LIMIT CONVECTION. IN THE EXTENDED...12Z AVN/UKMET ARE CONSISTENT IN BRINGING A SIGNIFICANT MID LEVEL SHORTWAVE AROUND EASTERN SIDE OF SOUTH CENTRAL US RIDGE AND INTO THE LOWER MS VALLEY REGION...BUT THEY ARE A LITTLE SLOWER THAN PREVIOUS RUNS...INCLUDING 00Z MRF. IF AVN DETAILS ARE REALIZED...THERE COULD BE A HEFTY ROUND OF CONVECTION AHEAD OF BACK-DOOR SFC FRONT TUES AFTN/EVENING...AS PRECIPITABLE WATER VALUES DROP FROM 2+ INCHES TO <1 INCH. OTHERWISE...TEMPS SHOULD CONTINUE TO AVERAGE A LITTLE ABOVE JULY AVGS AND EXPECT TYPICAL SUMMERTIME : CONVECTIVE REGIME MID/LATE WEEK. JAN 72/98/74/97/75 11-11 MEI 69/97/72/96/75 11-11 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Jul 6, 3:28 PM CDT, 1 hour 41 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT FRI JUL 06 2001 ...THUNDERSTORMS... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE GREATEST COVERAGE OF STORMS WILL BE ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE ISOLATED WIND DAMAGE THROUGH EARLY EVENING. THE STORMS WILL WEAKEN AFTER SUNSET...AND DISSIPATE BEFORE MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY THIS AFTERNOON. ...SEASONAL THREATS... HEAT INDICES WILL REMAIN NEAR OR ABOVE 105 DEGREES IN AND NEAR THE MISSISSIPPI DELTA REGION THIS AFTERNOON...GENERALLY ALONG AND WEST OF A LINE FROM NATCHEZ TO GRENADA. TEMPERATURES WILL COOL AFTER SUNSET...AND THE HEAT INDEX SHOULD FALL BELOW 100 DEGREES BY 9 PM. IF YOU MUST BE OUTDOORS THIS AFTERNOON...WEAR LIGHTWEIGHT LIGHT COLORED CLOTHES...DRINK PLENTY OF WATER...AND GET IN THE SHADE FREQUENTLY IF POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 24 min |
| Jul 5, 7:42 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 33 min |
| Jul 5, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 28 min |
| Jul 5, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 31 min |
| Jul 6, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.